IVIG and Water
AnonymousNovember 3, 2006 at 6:25 pm
they want you to drink lots of water to flush your system and move along the (medicine). i was on i.v.i.g. and chemo. at the same time and i drank tons of water to keep flushing out my system. besides water is very healthy for you. i drink a lot of bottled water. don’t know why; i guess i just like holding a bottle. (which isn’t easy when you’re numb and paralyzed). hope i didn’t confuse you. drink up!!! 🙂
AnonymousNovember 4, 2006 at 4:15 pm
All I know is that they want you very hydrated because it is supposed to cut down on any side effects or reactions you may have. I can attest to the fact that it works too because one time I didn’t hydrate as well as I should have the day before and of the IG and had severe reactions. Then the next time I did hydrate well and had no problems. So it does help
AnonymousNovember 5, 2006 at 1:17 am
Your kidneys need water to process all that protein from the Ig.
If you’re sleepy (maybe from the Benadryl) and/or not feeling well, you can easily skip drinking lots of water, especially since you’re getting fluid from the IV. Making a point of it is a good thing (I start drinking lots the night [I]before [/I]my infusion anyway, to help make my veins nice and full so they’re easier to access.)
I also find that by working at staying very well hydrated, it reduces the likelihood I’ll have to deal with any post-infusion headaches. Anyone else find that?
AnonymousNovember 5, 2006 at 9:32 pm
I have not had a problem with the I V I G. As a matter of fact, it usually makes me feel much better. I drink fluids as normal. Usually I have a cupof tea /coffee as soon as I get to the out patient dept. Maybe that helps. But this is not to say you should not hydrate beforehand, it is that I simply do not have the problem that others do. Drink up, it is good for you !
AnonymousNovember 11, 2006 at 8:36 am
Hydrate, hydrate, hydrate. Not only is it a good practice for every day but it’s particularly important for days of ivig. I drink gazillions of gallons of water the day before, day of the treatment and throughout the treatment. I believe that it helps move the ig through your system better. Also, as Cat has noted in her post, it helps to prevent the severe headache/migraine that I almost always develop after the treatment.
I also receive a steriod drip prior to the ig infusion, otherwise I develop a full body rash from the treatment (actually right now I have several rather not very attractive rashy areas on my bed but it’s not as bad as it was formerly) and the taste of the steriod is so icky that I have to drink water to try to get the taste out of my mouth.
Drink your water!
You must be logged in to reply to this topic.